MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD SMARTSITE¿ EXTENSION SET, PRESSURE RATED SMARTSITE¿ T-CONNECTOR; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD SMARTSITE¿ EXTENSION SET, PRESSURE RATED SMARTSITE¿ T-CONNECTOR; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 20041E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 4 of the bd smartsite¿ extension set, pressure rated smartsite¿ t-connector leaked.The following information was provided by the initial reporter: the extension tube leaks when the drug is injected.
 
Additional Manufacturer Narrative
H6: investigation summary a 20041e sample was not available for investigation; however, the customer indicated the complaint samples were from lots 22025982 and 22025983.The feedback provided by the customer suggests leakage was detected from the extension set during infusion.No further information was available to assist the investigation in this instance.The details of this feedback were forwarded to the manufacturing site for investigation.A review of the production records for lots 22025982 and 22025983 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.The root cause of the customer¿s experience could not be determined in this instance.Without a sample it is not possible to determine whether a manufacturing defect could have caused or contributed to the reported issue.H3 other text : see h10.
 
Event or Problem Description
 
Event or Problem Description
Additional information provided.The extension tube leaks when the drug is injected.
 
Additional Manufacturer Narrative
Four 20041e samples were received in opened packaging for investigation; the samples were from lots 22025982 and 22025983.Residual fluid was detected in all samples.The feedback provided by the customer suggests leakage was detected from the extension set during infusion.No further information was available to assist the investigation in this instance.A visual inspection of the returned samples did not identify any product defects or manufacturing issues which could have caused or contributed to the customer's experience.Functional testing was performed by connecting the returned samples to a 50ml bd plastipak syringe from stock and priming with fluid; no flow issues or leakage was detected throughout testing.The samples were then subjected to pressure testing; again no leakage was detected.The details of this feedback were forwarded to the manufacturing site for investigation.A review of the production records for lots 22025982 and 22025983 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.In this instance, a definitive root cause could not be identified as testing of the returned samples did not identify any product defects that could have contributed to the customers experience.

Brand Name
BD SMARTSITE¿ EXTENSION SET, PRESSURE RATED SMARTSITE¿ T-CONNECTOR
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17338354
Report Number9616066-2023-01471
Device Sequence Number6477792
Product Code FPA
UDI-Device Identifier27613203021665
UDI-Public(01)27613203021665
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/25/2025
Device Catalogue Number20041E
Device Lot Number22025983
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2023
Supplement Date Received by Manufacturer08/10/2023
10/27/2023
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date08/28/2023
11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown